Michigan, 2008

Heavy Snow in Michigan, December 1, 2008

December 1, 2008 · NWS APX · 16 events in 16 counties and zones

A strong low pressure system moved from the Central Plains into the Great Lakes region. Snow developed out of this system late in the day on November 30th, and continued through a good part of December 1st.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS APX wrote it up.

A strong low pressure system moved from the Central Plains into the Great Lakes region. Snow developed out of this system late in the day on November 30th, and continued through a good part of December 1st. Snowfall totals of around a foot were common in a band arcing from just west of Traverse City, northeastward into Eastern Upper Michigan. Trout Lake picked up 17 inches of snow, East Jordan had around 15 inches, and Interlochen right around a foot.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before the first event at Nov 30, 11:50 PM EST, 10 minutes earlier.

Area forecast discussion, Nov 30, 11:50 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1150 PM EST SUN NOV 30 2008

.SYNOPSIS.../ISSUED AT 400 PM/

A POTENT STORM SYSTEM WILL TRACK THROUGH SRN LOWER MICHIGAN TONIGHT
AND INTO QUEBEC BY LATE MONDAY. SEVERAL INCHES OF SNOW...ALONG WITH
BLOWING SNOW...ARE EXPECTED ACROSS LOWER MICHIGAN THROUGH MONDAY
FOLLOWED BY LIGHT LAKE EFFECT SNOWS PERSISTING THROUGH EARLY
TUESDAY. ANOTHER STORM SYSTEM IS EXPECTED LATE TUESDAY NIGHT INTO
WEDNESDAY...WHICH WILL LIKELY BRING MORE ACCUMULATING SNOWFALL...AND
POSSIBLY A TOUCH OF RAIN. THE ACTIVE WEATHER PATTERN DOES NOT LET
UP...AS WE MAY BE FACING A PERIOD OF RATHER SIGNIFICANT LAKE EFFECT
SNOW FOR THE LATTER PART OF THE WORK WEEK.

ADAM

&&

.SHORT TERM.../ISSUED AT 1030 PM/...TONIGHT THROUGH MONDAY

THE SURPRISE EARLY FGEN EVENT IN NW LOWER MI HAS SORTED OF CLOUDED
THE FACT THAT THE MAIN EVENT WASN/T REALLY SUPPOSED TO START TIL
ABOUT NOW. THAT PROCESS IS DEFINITELY UNDERWAY. RADAR RETURNS ARE
SURGING BACK INTO THE REGION FROM THE SE AS THE SURFACE LOW LIFTS
SLOWLY NNE THRU METRO DETROIT. FOR THE MOST PART...THE FORECAST IS
IN LINE WITH EARLIER EXPECTATIONS. THESE IS SOME RAIN ALONG PARTS OF
THE HURON COASTLINE...AT MIKADO AND OSCODA. MODEL SOUNDINGS STRONGLY
INDICATE THAT ANY MIX WILL GO TO ALL SNOW BETWEEN 03Z AND 06Z...AS
COLD ADVECTION AND WET BULB/LATENT HEAT ISSUES MINOR OUT THE
SURFACE-BASED WARM LAYER.

SNOW/LIQUID RATIOS WILL REMAIN LOW FOR THIS EVENT...WITH RELATIVELY
WARM SURFACE TEMPS...AND YOUR BEST UPWARD OMEGA BELOW THE IDEAL SNOW
GROWTH ZONE (AROUND -15C). THIS KEEPS IT FROM BEING A CLEAR-CUT
WARNING SCENARIO. BUT THE CURRENT FORECAST OF A LOW-END WARNING
EVENT (ESPECIALLY WITH BLOWING/DRIFTING ISSUES THROWN IN) IS STILL
VERY REASONABLE.

EASTERN UPPER MI IS A HUGE HEADACHE. VERY RECENT RADAR TRENDS SHOW
AN ALMOST EXPLOSIVE DEVELOPMENT BETWEEN BEAVER ISLAND AND THE
NORTHERN LOWER MAINLAND. THIS IS INDICATIVE OF FGEN MAXIMA STARTING
TO LIFT OUT...AS WELL AS STARTING TO FEEL THE INFLUX OF WRAPAROUND
MOISTURE/FORCING FROM THE SE. THIS ENHANCED AREA WILL BE NOT STEADY
STATE...BUT WILL EVENTUALLY LIFT ACROSS EASTERN UPPER MI VERY LATE
TONIGHT AND MONDAY MORNING. IF I BUMP UP SNOW AMOUNTS EVEN A
LITTLE...AND EVERY NAM RUN SEEMS TO GET WETTER UP THERE...I/M
PUSHING INTO WARNING CRITERIA THERE. SO WILL UPGRADE CHIP/MACK TO A
WARNING...RUNNING IT THRU 00Z.

JZ

&&

.LONG TERM.../ISSUED AT 400 PM/...MONDAY NIGHT AND BEYOND

MONDAY NIGHT...WIND DIRECTIONS SHIFT TO NNW AND THEN WEST AND BECOME
ANTI-CYCLONIC SHUTTING OFF THE LES. THE MOISTURE WILL BE THE ONE
INGREDIENT THAT COULD BE MISSING AS THE NAM AND GFS DISAGREE ON WHEN
THE 850-700 MB > 60% RH AIR MASS LEAVES THE FORECAST AREA.

TUESDAY...THE LES LOOKS TO CHANGE TO A SW FLOW EVENT BY 18Z. BOTH
MODELS HAVE SW FLOW BY 18Z THE DISPUTE NOW CENTERS AROUND THE
MOISTURE. BOTH HAVE 850 MB TEMPERATURES AROUND -10C INITIALLY, SO
THE INSTABILITY IS OK(DELTA T AROUND 13C). THE MOISTURE AND THE
FORCING FROM THE 500 MB LOW TO THE WEST IS INTO THE REGION BY 00Z,
SO WOULD EXPECT THAT THERE WILL BE SOME ENHANCEMENT ALONG THE LAKE
MICHIGAN SHORELINE.

TUESDAY NIGHT...MOISTURE INVADES THE ENTIRE FORECAST AREA BY 12Z SO
THAT MOVE IF NOT ALL OF THE REGION SHOULD BEGIN SEEING SCATTERED
SNOW SHOWERS. DIDNT DIFFERENTIATE THE LAKE MICHIGAN SHORELINE AT
THIS POINT AS THE MODELS DONT AGREE ON 850 MB TEMPERATURES. THE NAM
HAS TEMPERATURES THAT APPROACH FREEZING, THE GFS NEVER GETS BELOW
-5C SO THE DELTA TS WILL BE MARGINAL FOR INSTABILITY. SO WILL SEE
HOW THIS PANS OUT. WOULD NOT BE SURPRISED IF THE LAKE MICHIGAN SHORE
REQUIRES HIGHER POPS AFTER MIDNIGHT.

WEDNESDAY...A COLD FRONT PUSHES THROUGH THE REGION AND CONTINUES
WITH LES. NAM TEMPERATURES FALL AND ARE IN LINE WITH THE GFS AS IS
THE MOISTURE. SO THE LES EVENT THAT WE HAVE BEEN LOOKING AT MAY
START A LITTLE EARLIER.

EXTENDED (THURSDAY THRU SUNDAY)...THURSDAY, THE WINDS MAY SHIFT
SLOWLY, BUT THE MAIN ESSENCE IS THAT THE LES WILL CONTINUE THROUGH
THE DAY. FRIDAY, BY MORNING, IT LOOKS LIKE THERE WILL BE SOME
CONTINUING LES WITH THE SFC HIGH BUILDING INTO THE OHIO VALLEY.
SATURDAY, A CLIPPER MOVES THROUGH WISCONSIN SO LOOKS LIKE IT WILL BE
ALL SNOW. SATURDAY NIGHT WILL PROBABLY BE ANOTHER LES EVENT AFTER
THE CLIPPER GOES BY AND THIS LES EVENT LOOKS LIKE IT WILL CONTINUE
INTO SUNDAY AS WELL.

LUTZ

&&

.MARINE.../ISSUED AT 815 PM/

GALE WARNINGS NOW UP FOR NE LOWER MI COASTLINE...AS WELL AS NW
LOWER. FREQUENT GUSTS TO OR EXCEEDING 40KT...INCLUDING 43KT AT
STURGEON PT THIS PAST HOUR.

JZ

&&

.AVIATION.../ISSUED AT 1150 PM/...VALID FOR 06Z TAFS

LOUSY FLYING WX THRU MOST OF THE FORECAST. LOW PRESSURE (NOW NEAR
DETROIT) WILL CONTINUE TO GRADUALLY STRENGTHEN AS IT MOVES
NORTHEAST TOWARD FAR SOUTHERN LAKE HURON THRU 12Z. SNOW AND GUSTY
N/NE WINDS WILL PRODUCE PREVAILING IFR CONDITIONS...AT TIMES LIFR IN
FALLING/BLOWING SNOW...THRU THIS MORNING. SLOW IMPROVEMENT IS
EXPECTED LATER ON MONDAY AS THE LOW ACCELERATES NE TOWARD QUEBEC.
HOWEVER... LAKE EFFECT SNOW SHOWERS WILL DEVELOP IN THE WAKE OF THE
DEPARTING SYSTEM...ESPECIALLY IMPACTING TVC.

JZ

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING UNTIL 4 PM EST MONDAY FOR MIZ016>033.
     WINTER STORM WARNING UNTIL 11 AM EST MONDAY FOR
     MIZ034>036-041-042.
     WINTER STORM WARNING UNTIL 7 PM MONDAY FOR MIZ008-015.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EST MONDAY FOR LMZ341.
     GALE WARNING UNTIL 4 PM EST MONDAY FOR LMZ323-342-344>346.
LH...SMALL CRAFT ADVISORY UNTIL 11 PM EST MONDAY FOR LHZ345-346.
     GALE WARNING UNTIL 7 AM EST MONDAY FOR LHZ349.
     GALE WARNING UNTIL 1 PM EST MONDAY FOR LHZ347-348.
LS...SMALL CRAFT ADVISORY UNTIL 11 PM EST MONDAY FOR LSZ321.

&&
Hazardous weather outlook, Nov 30, 9:27 PM EST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
927 PM EST SUN NOV 30 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
011200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
927 PM EST SUN NOV 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

HEAVY SNOW ALONG WITH AREAS OF BLOWING SNOW WILL DEVELOP ACROSS
PORTIONS OF NORTHERN MICHIGAN TONIGHT. SEE ONGOING WINTER STORM
WARNINGS AND ADVISORIES FOR FURTHER DETAILS.

GALE FORCE WINDS WILL OCCUR ON THE NEARSHORE WATERS BORDERING
NORTHERN LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAVY SNOW ALONG WITH AREAS OF BLOWING SNOW WILL PERSIST ACROSS
PORTIONS OF NORTHERN MICHIGAN THROUGH MONDAY MIDDAY...BEFORE
DIMINISHING DURING THE AFTERNOON. SEE ONGOING WINTER STORM WARNINGS
AND ADVISORIES FOR FURTHER DETAILS.

GALE FORCE WINDS WILL CONTINUE INTO MONDAY ON THE NEARSHORE WATERS
SURROUNDING NORTHERN LOWER MICHIGAN.

ANOTHER STORM SYSTEM WILL USHER COLDER AIR INTO THE REGION LATER IN
THE WEEK. THIS WILL BRING A GOOD CHANCE FOR ACCUMULATING SNOW TO
PARTS OF NORTHWEST LOWER AND EASTERN UPPER MICHIGAN WEDNESDAY...
THURSDAY...AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN
GAYLORD VIA E-SPOTTER...COCORAHS OR OUR 800 PHONE NUMBER.

JZ

In the hours before

Local storm report, Nov 30, 8:56 PM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
856 PM EST SUN NOV 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     SNOW             MAPLE CITY              44.85N 85.87W
11/30/2008  E3.0 INCH        LEELANAU           MI   TRAINED SPOTTER

            6 HR TOTAL THRU 9 PM.

0853 PM     SNOW             LAKE ANN                44.73N 85.84W
11/30/2008  E4.0 INCH        BENZIE             MI   TRAINED SPOTTER

            6 HR TOTAL THRU 9 PM. UNCONFIRMED REPORTS OF 8 INCHES
            DURING PAST 6 HOURS JUST NORTH OF THIS LOCALE.

&&

BERGER
Local storm report, Nov 30, 9:26 PM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
926 PM EST SUN NOV 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     SNOW             5 E LELAND              45.02N 85.66W
11/30/2008  M3.0 INCH        LEELANAU           MI   TRAINED SPOTTER

            7 HR TOTAL THRU 930 PM

&&

BERGER
Local storm report, Nov 30, 9:33 PM EST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
933 PM EST SUN NOV 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     SNOW             1 W LAKE ANN            44.73N 85.86W
11/30/2008  M6.3 INCH        BENZIE             MI   TRAINED SPOTTER

            7 HR TOTAL THRU 930 PM. SNOWDEPTH 11 INCHES.

&&

BERGER
Local storm report, Nov 30, 9:38 PM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
938 PM EST SUN NOV 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     SNOW             4 N LAKE ANN            44.78N 85.84W
11/30/2008  M7.5 INCH        LEELANAU           MI   TRAINED SPOTTER

            7 HR TOTAL THRU 930 PM.

&&

BERGER
Local storm report, Nov 30, 9:58 PM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
958 PM EST SUN NOV 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     SNOW             4 E LAKE ANN            44.73N 85.76W
11/30/2008  M5.7 INCH        GRAND TRAVERSE     MI   TRAINED SPOTTER

            7 HR TOTAL THRU 10 PM. SNOW DEPTH 12 INCHES.

0955 PM     SNOW             2 W GREILICKVILLE       44.80N 85.69W
11/30/2008  M5.0 INCH        LEELANAU           MI   BROADCAST MEDIA

            7 HR TOTAL THRU 10 PM.

0955 PM     SNOW             5 E TRAVERSE CITY       44.75N 85.50W
11/30/2008  M4.0 INCH        GRAND TRAVERSE     MI   BROADCAST MEDIA

            7 HR TOTAL THRU 10 PM.

&&

BERGER
Local storm report, Nov 30, 10:24 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
1024 PM EST SUN NOV 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     SNOW             1 W INTERLOCHEN         44.65N 85.77W
11/30/2008  M2.8 INCH        GRAND TRAVERSE     MI   TRAINED SPOTTER

            4 HR TOTAL THRU 6 PM. SNOWDEPTH 8 INCHES.

0600 PM     SNOW             KINGSLEY                44.58N 85.54W
11/30/2008  M2.0 INCH        GRAND TRAVERSE     MI   CO-OP OBSERVER

            6 HR TOTAL THRU 6 PM. SNOWDEPTH 7 INCHES.

0715 PM     SNOW             CADILLAC                44.25N 85.42W
11/30/2008  E3.0 INCH        WEXFORD            MI   NEWSPAPER

            ESTIMATED 6 HR TOTAL THRU 7 PM.

0759 PM     SNOW             4 SE HONOR              44.63N 85.96W
11/30/2008  M2.9 INCH        BENZIE             MI   TRAINED SPOTTER

            4 HR TOTAL THRU 7 PM.

0853 PM     SNOW             LAKE ANN                44.73N 85.84W
11/30/2008  E4.0 INCH        BENZIE             MI   TRAINED SPOTTER

            6 HR TOTAL THRU 9 PM. UNCONFIRMED REPORTS OF 8 INCHES
            DURING PAST 6 HOURS JUST NORTH OF THIS LOCALE.

0853 PM     SNOW             MAPLE CITY              44.85N 85.87W
11/30/2008  E3.0 INCH        LEELANAU           MI   TRAINED SPOTTER

            6 HR TOTAL THRU 9 PM.

0922 PM     SNOW             5 E LELAND              45.02N 85.66W
11/30/2008  M3.0 INCH        LEELANAU           MI   TRAINED SPOTTER

            7 HR TOTAL THRU 930 PM

0932 PM     SNOW             1 W LAKE ANN            44.73N 85.86W
11/30/2008  M6.3 INCH        BENZIE             MI   TRAINED SPOTTER

            7 HR TOTAL THRU 930 PM. SNOWDEPTH 11 INCHES.

0936 PM     SNOW             4 N LAKE ANN            44.78N 85.84W
11/30/2008  M7.5 INCH        LEELANAU           MI   TRAINED SPOTTER

            7 HR TOTAL THRU 930 PM.

0955 PM     SNOW             4 E LAKE ANN            44.73N 85.76W
11/30/2008  M5.7 INCH        GRAND TRAVERSE     MI   TRAINED SPOTTER

            7 HR TOTAL THRU 10 PM. SNOW DEPTH 12 INCHES.

0955 PM     SNOW             2 W GREILICKVILLE       44.80N 85.69W
11/30/2008  M5.0 INCH        LEELANAU           MI   BROADCAST MEDIA

            7 HR TOTAL THRU 10 PM.

0955 PM     SNOW             5 E TRAVERSE CITY       44.75N 85.50W
11/30/2008  M4.0 INCH        GRAND TRAVERSE     MI   BROADCAST MEDIA

            7 HR TOTAL THRU 10 PM.

&&

BERGER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 heavy snow. Local standard time, as filed.

Heavy Snow, Leelanau

When
December 1, 12:00 AM EST to 9:00 PM EST
Where
Leelanau forecast zone
Reported by
Trained Spotter
Coordinates
45.152, -86.038 (the zone’s center; the record gives no point)

Heavy Snow, Benzie

When
December 1, 12:00 AM EST to 8:00 PM EST
Where
Benzie forecast zone
Reported by
Trained Spotter
Coordinates
44.617, -86.139 (the zone’s center; the record gives no point)

Heavy Snow, Grand Traverse

When
December 1, 12:00 AM EST to 9:00 PM EST
Where
Grand Traverse forecast zone
Reported by
Trained Spotter
Coordinates
44.716, -85.552 (the zone’s center; the record gives no point)

Heavy Snow, Kalkaska

When
December 1, 12:00 AM EST to 9:00 PM EST
Where
Kalkaska forecast zone
Reported by
COOP Observer
Coordinates
44.685, -85.090 (the zone’s center; the record gives no point)

Heavy Snow, Presque Isle

When
December 1, 12:00 AM EST to 9:00 PM EST
Where
Presque Isle forecast zone
Reported by
Public
Coordinates
45.398, -83.843 (the zone’s center; the record gives no point)

Heavy Snow, Otsego

When
December 1, 12:00 AM EST to 9:00 PM EST
Where
Otsego forecast zone
Reported by
Official NWS Observations
Coordinates
45.021, -84.599 (the zone’s center; the record gives no point)

Heavy Snow, Montmorency

When
December 1, 12:00 AM EST to 9:00 PM EST
Where
Montmorency forecast zone
Reported by
Trained Spotter
Coordinates
45.028, -84.127 (the zone’s center; the record gives no point)

Heavy Snow, Crawford

When
December 1, 12:00 AM EST to 9:00 PM EST
Where
Crawford forecast zone
Reported by
Department of Highways
Coordinates
44.684, -84.610 (the zone’s center; the record gives no point)

Heavy Snow, Emmet

When
December 1, 12:00 AM EST to 9:00 PM EST
Where
Emmet forecast zone
Reported by
COOP Observer
Coordinates
45.588, -84.981 (the zone’s center; the record gives no point)

Heavy Snow, Cheboygan

When
December 1, 12:00 AM EST to 9:00 PM EST
Where
Cheboygan forecast zone
Reported by
Public
Coordinates
45.473, -84.492 (the zone’s center; the record gives no point)

Heavy Snow, Charlevoix

When
December 1, 12:00 AM EST to 9:00 PM EST
Where
Charlevoix forecast zone
Reported by
Trained Spotter

Heavy Snow, Antrim

When
December 1, 12:00 AM EST to 9:00 PM EST
Where
Antrim forecast zone
Reported by
NWS Employee
Coordinates
45.007, -85.176 (the zone’s center; the record gives no point)

Heavy Snow, Alpena

When
December 1, 12:00 AM EST to 9:00 PM EST
Where
Alpena forecast zone
Reported by
Official NWS Observations
Coordinates
45.064, -83.460 (the zone’s center; the record gives no point)

Heavy Snow, Chippewa

When
December 1, 12:00 AM EST to 9:00 PM EST
Where
Chippewa forecast zone
Reported by
COOP Observer

Heavy Snow, Mackinac

When
December 1, 12:00 AM EST to 9:00 PM EST
Where
Mackinac forecast zone
Reported by
Broadcast Media

Heavy Snow, Oscoda

When
December 1, 1:00 AM EST to 9:00 PM EST
Where
Oscoda forecast zone
Reported by
Department of Highways
Coordinates
44.682, -84.130 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2008Every state in 2008This day in weather historyWarnings in Michigan, December 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 140918, 140919, 140920, 140921, 140922, 140923, 140924, 140925, 140927, 140928, 140929, 140930, 140931, 140932, 140933, 140926.